Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 269, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 25, 2010, 11:30 PM CDT for Marion County, Ralls County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 11:30 PM CDT (04:30 UTC)
- Expired
- Oct 26, 2010, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 10:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 8:45 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 25, 8:45 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT MON OCT 25 2010
.UPDATE...
/833 PM CDT MON OCT 25 2010/
COLD FRONT CURRENTLY ACROSS EASTERN KANSAS WILL BEGIN TAPPING AN
UNSTABLE ATMOSPHERE AS IT HEADS INTO MISSOURI. WE EXPECT A SQUALL
TO RAPIDLY DEVELOP OVER WESTERN MISSOURI AND BECOME SEVERE AS IT
QUICKLY MOVES ACROSS THE CWA OVERNIGHT AND INTO TUESDAY MORNING.
SPC HAS UPGRADED THE AREA TO A MODERATE RISK WITH A SIGNIFICANT
THREAT OF WIDESPREAD DAMAGING WINDS AND TORNADOES. THIS IS A
DANGEROUS SITUATION AS THE SQUALL LINE WILL BE MOVING VERY FAST
AND DURING THE OVERNIGHT HOURS WHEN MOST FOLKS WILL BE SLEEPING.
IT IS VERY IMPORTANT THAT THE PUBLIC MONITORS THE WEATHER
OVERNIGHT EITHER BY NOAA WEATHER RADIO OR LOCAL MEDIA AND IS READY
TO ACT QUICKLY WHEN THE WARNINGS ARE ISSUED.
CVKING
&&
.DISCUSSION...
/222 PM CDT MON OCT 25 2010/
CONCERNS WITH THIS FCST PACKAGE INCLUDE SEVERE WEATHER LATER
TONIGHT...GUSTY WINDS TOMORROW BEHIND A STRONG COLD FRONT...AND AN
ADDITIONAL SURGE OF COOLER AIR TOWARDS THE END OF THE WEEK.
STRONG COLD FRONT ASSOCIATED WITH A RAPIDLY DEEPENING CYCLONE OVER
THE CNTRL/NRN PLAINS WILL MOVE THROUGH THE CWA LATE TONIGHT.
SPLITTING THE DIFFERENCE BETWEEN NAM/WRF/ECMWF/SREF SUGGESTS THE
COLD FRONT WILL REACH THE WRN CWA AROUND 06Z AND EXIT THE ERN CWA
AROUND 12Z WITH A FEW HOURS OF UNCERTAINTY ON BOTH ENDS OF THAT
ESTIMATE. WITH A NEGATIVELY TILTED SYSTEM...A LOW CAPE AND HIGH
SHEAR ENVIRONMENT...SHEAR VECTORS NEARLY PARALLEL TO THE
BOUNDARY...AND PLENTY OF SYNOPTIC SCALE LIFT...A LINE OF STORMS IS
EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE QUICKLY THROUGH THE
CWA. GIVEN THE HIGH SHEAR...STRONG WINDS ALOFT THAT CAN BE MIXED
DOWN TO THE SURFACE...AND LARGE VALUES OF HELICITY...THE STORMS ARE
EXPECTED TO PRODUCE SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND
PERHAPS ISOLATED TORNADOES. IN OTHER WORDS...WE ARE EXPECTING A
RAPIDLY MOVING NOCTURNAL SQUALL LINE WITH EMBEDDED CIRCULATIONS.
ADDITIONALLY...GIVEN THE TIMING ISSUES MENTIONED ABOVE...STORMS WILL
PROBABLY BE ONGOING AT DAYBREAK ACROSS THE CENTRAL AND EASTERN PART
OF THE CWA. OFFICE DISCUSSION HAS FOCUSED ON HOW DANGEROUS THIS CAN
BE ACROSS OUR AREA AND THE NEED TO GET THE WORD OUT BEFORE PEOPLE GO
TO BED TONIGHT...THEREFORE I ADDED SEVERE THUNDERSTORM WORDING TO
THE GRIDS AND WILL EMPHASIZE IN THE HWO THAT PEOPLE SHOULD TAKE
EXTRA STEPS TO MONITOR THE WEATHER OVERNIGHT.
PCPN ENDS AFTER FROPA WITH ATTN THEN TURNING TO WINDY CONDITIONS FOR
TOMORROW. TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE
STRONG SUSTAINED WINDS ACROSS THE REGION. GIVEN CLRG SKIES PROMOTING
GOOD MIXING AND STRONGER WIND FIELDS ALOFT...STRONGER WIND GUSTS
SHOULD EASILY MIX DOWN TO THE SURFACE. WINDS WILL BEGIN TO SUBSIDE
ON WED AS THE PRESSURE GRADIENT RELAXES. AFTER COORDINATION WITH
NEIGHBORING OFFICES...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
12Z TUE THROUGH 00Z WED.
VORT LOBE ROTATING AROUND THE DEPARTING SYSTEM WILL DRIVE A
SECONDARY CDFNT THROUGH THE AREA ON WED NIGHT AND THU. PCPN IS NOT
EXPECTED WITH THIS FROPA DUE TO LACK OF MOISTURE. MUCH COOLER
TEMPERATURES ARE EXPECTED ON THU NIGHT AS THE SFC HIGH SLIDES INTO
THE REGION WITH GOOD RADIATIONAL COOLING CONDITIONS DUE TO CLR
SKIES...LIGHT WINDS...AND RIDGE AXIS NEARLY OVERHEAD. WINDS
GRADUALLY BECOME SLY AS THE SFC HIGH SHIFTS EWD ON FRI AND SAT.
WARMER TEMPERATURES ARE EXPECTED ON SAT AS HEIGHTS BUILD ACROSS
THE REGION IN ADVANCE OF A LOW PRESSURE SYSTEM WHICH WILL MOVE
ACROSS THE REGION ON SAT NIGHT AND SUN MORNING. MODELS DEPICT
INCREASING LARGE SCALE ASCENT AHEAD OF THE SHORTWAVE LATE SAT
NIGHT BUT GFS/ECMWF DISAGREE ON HOW FAR NORTH THE SYSTEM WILL BE
WHEN IT TRACKS ACROSS THE AREA. GFS/ECMWF ALSO DISAGREE ON A
POTENTIAL SYSTEM FOR MON/TUE....THEREFORE WILL HOLD OFF ON ADDING
POPS PENDING IMPROVED MODEL AGREEMENT.
KANOFSKY
&&
.AVIATION...
/646 PM CDT MON OCT 25 2010/
VERY STRONG DYNAMIC SYSTEM MOVING INTO THE MID MISSISSIPPI VALLEY
REGION EARLY TUESDAY MORNING. SQUALL LINE FORECAST TO FORM OVER
WEST CENTRAL MISSOURI BETWEEN 0300-0600 UTC AND ARRIVE OVER COU
AREA BETWEEN 0600-0800 UTC. FAST MOVING CONVECTIVE LINE EXPECTED
TO MOVING INTO EAST-CENTRAL MISSOURI AFTER 0900 UTC. GUSTY WINDS
OF 40 TO 50 MPH WITH BRIEF GUSTS TO NEAR 60 MPH WITH CONVECTIVE
LINE OVER PARTS OF NORTHEAST THROUGH EAST-CENTRAL MISSOURI AND
AREAS TO THE EAST. FRONTAL BOUNDARY WILL MOVE THROUGH AREA ABOUT
ONE HOUR LATER AFTER THE PASSAGE OF THE SQUALL LINE. STRONG AND
GUSTY WESTERLY WINDS WILL CONTINUE OVER AREA DURING THE DAY ON
TUESDAY. GUSTS COULD REACH 35 TO 40 KTS DURING THE LATE MORNING
THROUGH AFTERNOON HOURS.
SPECIFICS FOR KSTL...THIS EVENING VFR CONDITIONS WILL PREVAIL WITH
SOUTH-SOUTHEAST WINDS OF 15 TO 20 KTS. VERY STRONG DYANMIC SYSTEM
EXPECTED TO GENERATE A SQUALL LINE OVER WEST CENTRAL MISSOURI AND
MOVE RAPIDLY EASTWARD INTO STL AREA BETWEEN 0900-1200 UTC. SURFACE
WINDS WILL SQUALL LINE MAY GUSTS TO 40 TO 45 KTS. FRONTAL BOUNDARY
WILL MOVE THROUGH AREA AROUND 1200 UTC. SURFACE WINDS WILL REMAIN
GUSTY AT STL THROUGH OUT MUCH OF THE DAY ON TUESDAY WITH WESTERLY
WINDS GUSTING TO 35 TO 40 KTS.
PRZYBYLINSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR KNOX MO-LEWIS MO-
LINCOLN MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Oct 25, 8:49 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 849 PM CDT MON OCT 25 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 849 PM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT. WIDESPREAD DAMAGING WINDS AND FAST-MOVING TORNADOES ARE LIKELY TO OCCUR WITH THIS LINE. THE SEVERE LINE OF STORMS WILL BE MOVING RAPIDLY DURING THE OVERNIGHT HOURS...SO IT IS VERY IMPORTANT THAT THE PUBLIC MONITORS THE WEATHER AND IS ABLE TO TAKE SHELTER QUICKLY WHEN A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF DAMAGING WINDS AND FAST-MOVING TORNADOES WILL CONTINUE ON TUESDAY MORNING AS A LINE OF THUNDERSTORMS CONTINUES MOVING RAPIDLY ACROSS SOUTH CENTRAL ILLINOIS. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED ON TUESDAY FOR SOME PARTS OF NORTHERN MISSOURI AND SOUTHWEST ILLINOIS. PLEASE SEE THE WIND ADVISORY FOR MORE INFORMATION. ELSEWHERE...WIND GUSTS OF 25 TO 35 MPH CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND AND TORNADO DAMAGE TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Special weather statement, Oct 25, 9:09 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 909 PM CDT MON OCT 25 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260315- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 909 PM CDT MON OCT 25 2010 ...SEVERE THUNDERSTORMS EXPECTED OVERNIGHT... A LINE OF THUNDERSTORMS WILL QUICKLY DEVELOP ACROSS WESTERN AND CENTRAL MISSOURI OVER THE NEXT FEW HOURS AND BECOME SEVERE AS THEY MOVE EAST ACROSS THE REST OF MISSOURI AND INTO ILLINOIS OVERNIGHT. WIDESPREAD DAMAGING WINDS AND FAST-MOVING TORNADOES ARE LIKELY TO OCCUR. WE STRONGLY URGE THE PUBLIC TO MONITOR THE WEATHER OVERNIGHT AND BE READY TO ACT QUICKLY WHEN A WARNING IS ISSUED. TAKE A FEW MINUTES BEFORE YOU GO TO BED TO PLAN WHAT YOUR FAMILY IS GOING TO DO WHEN A WARNING IS ISSUED. A FEW MINUTES CAN BE THE DIFFERENCE BETWEEN LIFE AND DEATH WHEN TORNADOES ARE MOVING AT 50 MPH. CVKING
Special weather statement, Oct 25, 10:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1044 PM CDT MON OCT 25 2010 MOZ034-035-260430- MONROE MO-RALLS MO- 1044 PM CDT MON OCT 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RALLS AND EASTERN MONROE COUNTIES UNTIL 1130 PM CDT... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PARIS...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PARIS AROUND 1055 PM CDT. STOUTSVILLE AND FLORIDA AROUND 1105 PM CDT. INDIAN CREEK AROUND 1115 PM CDT. MONROE CITY AND THE LANDING AROUND 1120 PM CDT. SPAULDING AROUND 1130 PM CDT. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 11:45 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 45 min |
| Oct 26, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 52 min |
| Oct 26, 12:34 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 41 min |
| Oct 26, 12:56 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 31 min |
| Oct 26, 1:04 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 41 min |
| Oct 26, 1:28 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 47 min |
| Oct 26, 1:39 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 51 min |
| Oct 26, 2:10 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Cole, Gasconade, Montgomery, Osage and 1 more | 50 min |
| Oct 26, 2:53 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Warren, Washington | 52 min |
| Oct 26, 2:57 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 48 min |
| Oct 26, 3:05 AM CDT | Tornado Warning | LSX | Lincoln, Pike | 40 min |
| Oct 26, 3:31 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Reynolds, Saint Francois and 1 more | 44 min |
| Oct 26, 3:34 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Lincoln, Saint Charles, Saint Louis | 41 min |
| Oct 26, 3:34 AM CDT | Tornado Warning | LSX | Lincoln, Pike | 41 min |
| Oct 26, 4:09 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 66 min |
| Oct 26, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois, Washington | 48 min |
| Oct 26, 1:13 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 47 min |
| Oct 26, 1:19 AM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 41 min |
| Oct 26, 1:56 AM CDT | Tornado Warning | LSX | Brown | 19 min |
| Oct 26, 4:33 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Marion and 2 more | 57 min |
| Oct 26, 4:44 AM CDT | Tornado Warning | LSX | Saint Clair | 23 min |
| Oct 26, 5:15 AM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Montgomery | 30 min |
| Oct 26, 5:19 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 23 min |
| Oct 26, 5:30 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Montgomery, Washington | 45 min |
| Oct 26, 5:54 AM CDT | Tornado Warning | LSX | Fayette | 21 min |
| Oct 26, 6:03 AM CDT | Tornado Warning | LSX | Marion | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.